If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Having difficulties logging in or resetting your password?


Please email [email protected]

Dr warnings

sam12sam12 Posts: 1,347Member - under moderation Pioneering
Dr's are hypocritical they advise u that mediation causes withdrawal when your actually in it they don't believe u treat u bad headline in today news. Never trust Dr's always look else place always check before u take about side effects and withdrawal believe me don't go on addiction meds messes ur body for long time until recovery. They make u feel like ur dumb to. Always check people storys on benzos and utube has videos people suffering but we all suffer different very very intense agony of symptoms they say second withdrawal alot more servere it am sure it is. Depend on symptoms u get. Don't do cold turkey just advise for anyone who wants of them no longer than four wks. Best don't use at. I tried antihistamines promathzine I found this helps sleep no addiction one yet if it combo with codeine then it cause addiction and withdrawal symptoms. 

Replies

  • Chloe_ScopeChloe_Scope Posts: 5,842Administrator Scope community team
    Hi @sam12, withdrawal symptoms from medication must be awful! Have you found anything helps? You're certainly not dumb and it's horrible the doctor has made you feel this way. 
    Chloe
    Online Community Officer
  • EmmaBEmmaB Posts: 198Member Pioneering
    At last the reality of withdrawal from psychiatric medication is being brought into the public domain... In my experience people are given such medication (and opioids too) without proper information about them or the fact that they can be difficult to come off. Lazy doctors just dish out repeat prescriptions for YEARS and the recipient still doesn't feel better, because often the root cause hasn't been addressed. At least this will start the debate about prescribing...
  • sam12sam12 Posts: 1,347Member - under moderation Pioneering
    I know because this my second one been a living nitemare absolute agony very distressing to.feel like u have dementia it scary all symptoms from start1st is stopping stage
    2nd its the suffering of extreme pain symptoms raging thru the body takes years
    Then 3 Rd starts to improve then down hill again can go on long time until healed. People need to note all this don't risk taking any because I lost decade nearly of free life it horrid. 
  • youngwillyoungwill Posts: 7Member Listener
    Well said Emma. Let's start the debate? 
    I'm taking time out, from filling my PIP application form in, to give you my past experience.
    A GP prescribed me Prozac in 1999 to help cope with depression following the sudden loss of my father. Only 16 months later my mother lost her fight with Leukaemia and in 2005 my late wife was killed.
    But, after all these years, I now know not to tell a GP if something is making me feel "down", NOT "depressed". There's a subtle difference. Especially in how to treat.
    In 2012 I asked my GP to withdraw the Prozac but he refused on grounds that I was too emotionally labile to ever consider withdrawal after what I had been through.

    I needed to withdraw the Prozac because I had pins & needles in my hands and feet (a long term side effect of Prozac). My GP referred me to a Rheumatologist who prescribed me NSAID pain relief after tests for Raynaud's and Carpal Tunnel Syndrome proved negative?
    I'm sorry but I wanted to know what was causing the pain? 
    I paid privately for a Chiropractor to x-ray my spine to discover the vertebrae was crumbling. Blood tests, again privately paid for, found a severe deficiency in both vitamins B12 & D.

    Advice to change diet and supplement vitamins B, C & D, together with Calcium & Magnesium helped cure the tingling & numbness by rebuilding the vertebrae that was trapping the nerves in the spine. Vitamin B12 also repaired the myelin sheath around the nerves.
    It was a costly lesson but it's left me disgusted to notice the disparity, or lack of education, that NHS doctors are only symptom treating, with pain killers, and not addressing the underlying cause.

    It's no wonder there's now a global epidemic of over prescribing of opioids. Far better to address nutritional deficiencies that would cause very few side effects. The more pharma drugs that continue to be prescribed are damaging more people because the drugs create a double whammy by depleting vitamin & mineral stores in our body.
    I've noticed how, in recent years, more and more people are using mobility aids, from crutches to wheelchairs and scooters. And how much younger patients are. NHS Doctors should really challenge the Dept of Health regarding treatment guidelines.

    To treat pain as a condition is, in my opinion, backward thinking. Pain is an indicator, like a cars oil light on the dashboard is crying out for oil depletion. So replete the oil before the engine seizes up and replete the nutrition to cure the pain?
    Sorry for the lengthy reply but we're here to share and hopefully help each other.
    Kind regards, Will
  • sam12sam12 Posts: 1,347Member - under moderation Pioneering
    Only withdrawals I had valium an seroxat omg was violent vomiting mind was fading rapidly. This was withdrawals bromazepam rhintis thick mucus fluid omg near out. Sorry about ur mum. I Been thru alot serious problem never ends. Still weight gain it go normal n muscle waste no tone. Anxiety bad 
  • EmmaBEmmaB Posts: 198Member Pioneering
    Hi @youngwill

    Your experience demonstrates very well how doctors will just throw pills at someone experiencing a very valid feeling in response to an event [in your case several events] rather than offer a more therapeutic, non drug approach...

    I don't think it's uncommon for GPs to say that someone has to stay on a medication which is sheer laziness on their part and morally wrong in my view, especially given that a lot of medications give rise to detrimental effects when taken long term, as it did with yourself.  The problem is that a lot of GPs don't seem to know HOW to wean people off drugs, eg by tapering. 

    Then they confuse the withdrawal effects with the 'problem' returning when really it's the brain/body struggling to readjust after years of chemically induced imbalance!  That gives them ammo for saying you need to stay on the meds, see, I told you so... 

    I agree with you re pain, you need to treat the cause.  I have at last found a really good physio who has so far managed to eliminate each pain I have taken to her so I haven't resorted to painkillers.  If I had resorted to painkillers every time a doctor told me to I'd be an over medicated zombie by now and probably addicted to opiates as you need to take more and more of them for them to work [and even then they often don't!].

    You'd probably like the Mad in America website, very anti medicalising normal reactions to difficult life events and lots of stories of people battling to come off meds with doctors who just want to write repeat prescriptions [no doubt because they are in the pockets of the pharmaceutical industry...]:  https://www.madinamerica.com/

    Best wishes.

    Emma


  • sam12sam12 Posts: 1,347Member - under moderation Pioneering
    I decided yesterday to get msg across to people about these pills don't start any of them I no life for decade still suffering. Dr's don't give a damn they treat us like addicts they one's dish them out
  • sam12sam12 Posts: 1,347Member - under moderation Pioneering
    My Dr stopped me ct of those pills. Makes me angry she should of taper me. Dr's I don't trust various reasons. Now mh I don't trust either. I want to take the matter further about the social support and social worker what they did to me other day having a bad affect on my health 
Sign in or join us to comment.